Optimal Sampling Laws for Stochastically Constrained Simulation Optimization on Finite Sets
Susan R. Hunter, Raghu Pasupathy
INFORMS Journal on Computing · 2013 · Volume 25 · Issue 3
Abstract
Consider the context of selecting an optimal system from among a finite set of competing systems, based on a “stochastic” objective function and subject to multiple “stochastic” constraints. In this context, we characterize the asymptotically optimal sample allocation that maximizes the rate at which the probability of false selection tends to zero. Since the optimal allocation is the result of a concave maximization problem, its solution is particularly easy to obtain in contexts where the underlying distributions are known or can be assumed. We provide a consistent estimator for the optimal allocation and a corresponding sequential algorithm fit for implementation. Various numerical examples demonstrate how the proposed allocation differs from competing algorithms.
Keywords
constrained simulation optimization, optimal allocation, ranking and selection
Enable JavaScript for citation tools and additional paper interactions.